MAUDE Adverse Event Report: CORDIS US. CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US. CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451506H0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 04/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, while establishing a track for the delivery of an unknown patent ductus arteriosus (pda) occluder with a 5f 100cm multipurpose (mpa) tempo diagnostic catheter, the patient¿s heart rate dropped to 30 beats per minute, and oxygenation dropped to unmeasurable levels.A bedside cardiac ultrasound was performed and revealed a pericardial effusion.The device was removed and a pericardiocentesis was performed.Bloody fluid was extracted, and the patient was observed; however, the effusion continued to gradually increase after the extraction of fluid.The patient¿s heart rate and oxygen levels returned to normal, but due to the pericardial effusion continuing to increase, emergency cardiac surgery was performed.The surgical procedure was successful, and the patient was discharged after the surgery.The tempo catheter was used to deliver the unknown pda occluder.There was no difficulty placing the unknown pda occluder through the 5f tempo catheter.The device was discarded and will not be returned.The hospital reported it as an adverse event to the china nmpa directly.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, while establishing a track for the delivery of an unknown patent ductus arteriosus (pda) occluder with a 5f 100cm multipurpose (mpa) tempo diagnostic catheter, the patient¿s heart rate dropped to 30 beats per minute, and oxygenation dropped to unmeasurable levels.A bedside cardiac ultrasound was performed and revealed a pericardial effusion.The device was removed and a pericardiocentesis was performed.Bloody fluid was extracted, and the patient was observed; however, the effusion continued to gradually increase after the extraction of fluid.The patient¿s heart rate and oxygen levels returned to normal, but due to the pericardial effusion continuing to increase, emergency cardiac surgery was performed.The surgical procedure was successful, and the patient was discharged after the surgery.The tempo catheter was used to deliver the unknown pda occluder.There was no difficulty placing the unknown pda occluder through the 5f tempo catheter.The device was discarded and therefore, could not be returned.Without the return of the device or images for analysis, it cannot be confirmed if the reported customer event ¿pericardial effusion¿ is related to the tempo diagnostic catheter.Procedural/handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.To prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key19392472
Report Number9616099-2024-00170
Device Sequence Number6945874
Product Code DQO
UDI-Device Identifier10705032008334
UDI-Public(01)10705032008334(17)261031(10)18256722
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number451506H0
Device Lot Number18256722
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN PDA DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 MO
Patient SexFemale
Patient Weight8 KG